Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 1, 2021, 4:10 PM EDT for Clinch County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2021, 4:10 PM EDT (20:10 UTC)
- Expired
- Aug 1, 2021, 5:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
County Clinch County, GA
The radar
The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:30 PM EDT | TSTM WND GST 46 | 2 Wnw Homerville, GA | AWOS STATION KHOE HOMERVILLE AIRPORT RECORDED A WIND GUST OF 46 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2380 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WWUS82 KJAX 012010
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Sun Aug 1 2021
GAZ163-250-350-012100-
Clinch GA-Northern Ware GA-Southern Ware GA-
410 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WARE AND NORTHERN
CLINCH COUNTIES UNTIL 500 PM EDT...
* At 409 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Homerville, moving southeast at
20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Homerville and Argyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3109 8293 3117 8283 3113 8266 3101 8251
3081 8259
TIME...MOT...LOC 2009Z 303DEG 18KT 3110 8282
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:28 PM EDT, 42 minutes earlier.
Area forecast discussion, Aug 1, 3:28 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 328 PM EDT Sun Aug 1 2021 .Near Term.../through Monday/... High pressure will be southeast of the area Today, with a frontal zone just to the north. Scattered to numerous convection anticipated this afternoon and evening. The front will sink southeast Tonight into SE GA counties, which could keep activity going into the overnight hours. The surface front will stall over area during the day Monday, as 500mb trough digs into southeastern US. The combination of diurnal heating, convergence along the front and added instability associated with upper trough will yield a fairly active convective day on Monday. With the surface flow largely running along the surface boundary could see rounds of heavy rainfall training over the region. So, in addition to potential for strong to a few severe storms Monday afternoon, will also anticipate localized flooding. Temperatures Tonight will trend above normal, with a near to slightly below normal day on Monday. && .Short Term.../Monday night through Thursday/... The region remains in the base of a 500mb trough with a stalled frontal zone at the surface in place through Wednesday. This pattern will continue the stormy period, with rounds of convection expected. The pattern begins to change into Thursday, as the upper trough flattens, and the surface frontal zone lifts back to the north, as surface high pressure builds toward east. While it will still be moist and unstable enough for diurnally driven convection on Thursday, the chances will begin to trend down. Overnight lows will be near normal this period, while highs will trend below normal due to rain and cloud coverage. && .Long Term.../Thursday night through Sunday/... High pressure will extend across the area from a center to the east this period. While convective chances will be a little lower than earlier in the week, chances will still be higher than average. Temperatures will trend near normal at night, and a little below normal for highs. && .Marine... A frontal boundary will sink southeast into area Tonight, and stall through Wednesday. The boundary will lift back to the north and weaken later in the week, as high pressure builds toward the east. Rip Currents: Low through Monday. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 90 72 82 71 / 60 90 70 90 60 SSI 78 89 76 84 75 / 50 90 80 90 60 JAX 77 93 74 85 73 / 30 90 70 90 50 SGJ 77 91 75 87 74 / 20 70 60 80 40 GNV 76 89 74 84 74 / 30 70 70 90 50 OCF 76 88 74 87 74 / 30 70 70 80 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 1, 3:12 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
312 PM EDT Sun Aug 1 2021
GAZ132>134-012000-
Bacon GA-Coffee GA-Jeff Davis GA-
312 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN BACON AND
SOUTHWESTERN JEFF DAVIS COUNTIES UNTIL 400 PM EDT...
* At 312 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms over Pridgen, or near Broxton,
moving southeast at 20 mph.
* Wind gusts of 45 to 55 mph possible with these storms.
* Locations impacted include...
Douglas, Broxton, Nicholls, Pridgen, West Green, Snipesville and
Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3160 8243 3139 8280 3163 8302 3166 8301
3166 8300 3176 8300 3179 8294 3178 8292
3179 8290 3178 8289 3178 8287 3182 8284
3181 8282 3183 8279 3185 8279 3186 8277
TIME...MOT...LOC 1912Z 322DEG 18KT 3172 8290
SHASHYSpecial weather statement, Aug 1, 3:28 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
328 PM EDT Sun Aug 1 2021
GAZ149-163-250-012015-
Atkinson GA-Clinch GA-Northern Ware GA-
328 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON...WEST
CENTRAL WARE AND NORTHWESTERN CLINCH COUNTIES UNTIL 415 PM EDT...
* At 328 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southwest of Pearson, moving
east at 20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Argyle and Cogdell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3129 8297 3123 8253 3102 8264 3111 8297
3118 8297 3119 8300 3122 8301
TIME...MOT...LOC 1928Z 279DEG 17KT 3120 8291
SHASHYSpecial weather statement, Aug 1, 3:46 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
346 PM EDT Sun Aug 1 2021
GAZ152-154-165-166-250-264-350-364-012045-
Northeastern Charlton GA-Inland Camden GA-Coastal Glynn GA-
Western Charlton GA-Brantley GA-Coastal Camden GA-Northern Ware GA-
Southern Ware GA-
346 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...SOUTH CENTRAL GLYNN...
SOUTHERN BRANTLEY...CENTRAL WARE AND NORTHERN CHARLTON COUNTIES UNTIL
445 PM EDT...
* At 345 PM EDT, National Weather Service meteorologists were
tracking showers and a few strong thunderstorms along a line
extending from near Manor to near Jekyll Island. Movement was east
around 20 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Woodbine, Race Pond, Fort Mudge, Jekyll Island, Waverly, Braganza,
Boggy Bay, Needham, Tarboro and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3084 8141 3097 8253 3103 8260 3104 8259
3118 8242 3108 8139
TIME...MOT...LOC 1945Z 284DEG 23KT 3108 8250 3101 8148
SHASHYLocal storm report, Aug 1, 3:56 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 2 WSW ALMA 31.53N 82.50W
08/01/2021 M41 MPH BACON GA ASOS
ASOS STATION KAMG ALMA RECORDED A PEAK WIND
GUST OF 41 MPH.
&&
KBSpecial weather statement, Aug 1, 3:57 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
357 PM EDT Sun Aug 1 2021
GAZ132-134-135-151-250-012045-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Northern Ware GA-
357 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN PIERCE...
NORTH CENTRAL WARE...BACON AND SOUTHERN APPLING COUNTIES UNTIL 445 PM
EDT...
* At 355 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Broxton, moving east at 25 mph.
Another thunderstorm near Alma will move southeast at 20 mph.
* Wind gusts up to 50 mph possible with these storms. Alma Georgia
reported a thunderstorm wind gust to 41 mph at 350 PM.
* Locations impacted include...
Douglas, Alma, Broxton, Ambrose, Nicholls, Pridgen, West Green,
Dixie Union, New Lacy and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3156 8306 3161 8306 3163 8303 3163 8301
3166 8301 3166 8300 3173 8300 3168 8284
3167 8283 3167 8252 3175 8252 3167 8213
3166 8213 3132 8242 3148 8311
TIME...MOT...LOC 1955Z 284DEG 22KT 3161 8291
SHASHYSpecial weather statement, Aug 1, 4:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Sun Aug 1 2021
GAZ163-250-350-012100-
Clinch GA-Northern Ware GA-Southern Ware GA-
410 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WARE AND NORTHERN
CLINCH COUNTIES UNTIL 500 PM EDT...
* At 409 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Homerville, moving southeast at
20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Homerville and Argyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3109 8293 3117 8283 3113 8266 3101 8251
3081 8259
TIME...MOT...LOC 2009Z 303DEG 18KT 3110 8282
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:14 PM EDT | Special Marine Warning | JAX | 61 min | |
| Aug 1, 3:02 PM EDT | Special Marine Warning | JAX | 71 min | |
| Aug 1, 3:10 PM EDT | Special Weather Statement | JAX | Nassau | 35 min |
| Aug 1, 3:38 PM EDT | Special Marine Warning | JAX | 97 min | |
| Aug 1, 4:49 PM EDT | Special Marine Warning | JAX | 56 min | |
| Aug 1, 5:18 PM EDT | Special Weather Statement | JAX | Nassau | 42 min |
| Aug 1, 5:58 PM EDT | Special Weather Statement | JAX | Nassau | 62 min |
| Aug 1, 6:23 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Aug 1, 6:45 PM EDT | Special Weather Statement | JAX | Hamilton | 45 min |
| Aug 1, 6:53 PM EDT | Special Weather Statement | JAX | Duval | 52 min |
| Aug 1, 7:16 PM EDT | Special Weather Statement | JAX | Baker | 59 min |
| Aug 1, 7:34 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 56 min |
| Jul 31, 10:06 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 39 min |
| Jul 31, 10:35 PM EDT | Special Weather Statement | JAX | Bacon, Brantley, Pierce | 40 min |
| Aug 1, 3:12 PM EDT | Special Weather Statement | JAX | Coffee | 48 min |
| Aug 1, 3:28 PM EDT | Special Weather Statement | JAX | Atkinson | 47 min |
| Aug 1, 3:46 PM EDT | Special Weather Statement | JAX | Camden, Ware | 59 min |
| Aug 1, 3:57 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 48 min |
| Aug 1, 4:39 PM EDT | Special Weather Statement | JAX | Pierce | 51 min |
| Aug 1, 4:42 PM EDT | Special Weather Statement | JAX | Atkinson | 48 min |
| Aug 1, 4:44 PM EDT | Special Weather Statement | JAX | Ware | 46 min |
| Aug 1, 4:47 PM EDT | Special Weather Statement | JAX | Camden | 43 min |
| Aug 1, 5:20 PM EDT | Special Weather Statement | JAX | Clinch | 55 min |
| Aug 1, 5:25 PM EDT | Special Weather Statement | JAX | Charlton | 50 min |
| Aug 1, 6:09 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 51 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.